Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 157, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2023, 6:06 PM EDT for 4 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2023, 6:06 PM EDT (22:06 UTC)
- Expired
- Apr 7, 2023, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
758
WUUS52 KFFC 072206
SVRFFC
GAC107-163-167-303-072230-
/O.NEW.KFFC.SV.W.0157.230407T2206Z-230407T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
606 PM EDT Fri Apr 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Emanuel County in east central Georgia...
East central Washington County in east central Georgia...
Northeastern Johnson County in east central Georgia...
Southeastern Jefferson County in east central Georgia...
* Until 630 PM EDT.
* At 606 PM EDT, a severe thunderstorm was located over Bartow, or 11
miles southwest of Louisville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Louisville, Wadley, Bartow, Summertown, Three Points, Moxley,
Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3277 8214 3271 8247 3290 8264 3309 8244
3292 8228 3284 8232 3283 8230 3283 8226
3281 8225 3281 8223 3280 8221 3281 8218
TIME...MOT...LOC 2206Z 237DEG 25KT 3286 8251
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
815
WWUS52 KFFC 072220
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Fri Apr 7 2023
GAC107-072229-
/O.CAN.KFFC.SV.W.0157.000000T0000Z-230407T2230Z/
Emanuel GA-
620 PM EDT Fri Apr 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EMANUEL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3284 8232 3283 8235 3282 8236 3282 8240
3281 8242 3280 8242 3278 8240 3276 8244
3272 8245 3271 8247 3290 8264 3309 8244
3292 8228
TIME...MOT...LOC 2219Z 237DEG 21KT 3289 8246
$$
GAC163-167-303-072230-
/O.CON.KFFC.SV.W.0157.000000T0000Z-230407T2230Z/
Washington GA-Johnson GA-Jefferson GA-
620 PM EDT Fri Apr 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL WASHINGTON...NORTHEASTERN JOHNSON AND SOUTHEASTERN
JEFFERSON COUNTIES...
At 619 PM EDT, a severe thunderstorm was located over Bartow, or 8
miles southwest of Louisville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Louisville, Wadley, Bartow and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3284 8232 3283 8235 3282 8236 3282 8240
3281 8242 3280 8242 3278 8240 3276 8244
3272 8245 3271 8247 3290 8264 3309 8244
3292 8228
TIME...MOT...LOC 2219Z 237DEG 21KT 3289 8246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:32 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 7, 3:32 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Fri Apr 7 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Saturday)
Issued at 331 PM EDT Fri Apr 7 2023
A very rainy and unseasonably cool weekend is in the cards for
north and central Georgia. The near term forecast kicks off by a
cold front that has now stalled generally along the I-85 corridor.
So far this afternoon, the stalled boundary has severed as a focal
point for isolated shower development across central and eastern
Georgia. The star of the show in the short term forecast, however,
is the strong CAD wedge that is anticipated to develop over the
course of the afternoon. As a surface high pressure develops over
the Great Lakes, the CAD wedge is expected to rapidly develop east
of the Appalachians and surge across northeast Georgia. As the
wedge front pushes southwest, CAMs suggest that thunderstorms may
fire along the boundary, primarily across east Georgia. Areas
across portions of central Georgia are progged to have 1500-2500
J/kg of SBCAPE with more favorable shear in place compared to
yesterday (EBWD ranging from 30 to 45 kt). Any updrafts in strong
storms that get going could be maintained today, however, the
severe weather threat will remain on the low end. The wedge will
also bring breezy conditions, where sustained winds will generally
be between 15 and 20mph, gusting to 30mph at times. These breezy
conditions can be expected throughout the short term forecast
period.
This evening, isolated to scattered shower and thunderstorm activity
will become more widespread as a disturbance in the mid levels
traverses the flow from the southwest. Overnight, especially as the
cool wedge airmass settles into place and stabilizes the atmosphere,
thunderstorm activity will drop off rapidly. A broad shield of rain
is expected to develop and persist through Saturday night,
bringing anywhere between 1 inch to 2.5 inches to the forecast
area. Additionally, the wedge's cool airmass will be unseasonable
for early April and there will be several locations flirting with
record lowest maximum daily temperature on Saturday as most of the
forecast area is forecast to only reach the 40s and 50s for
highs. A climate section has been added for reference.
KAL
&&
.LONG TERM...
(Sunday morning through next Thursday)
Issued at 331 PM EDT Fri Apr 7 2023
Extended period kicks off with much drier weather than in the short
term. Wedge retreats as mid to upper level trough moves through the
area, leaving high pressure to build into the region in the wake.
Monday and Tuesday continue to see the influence of the ridge and
accompanying rebound to near-seasonal temperatures.
Interesting weather pattern sets up Tuesday into Wednesday as
southern end of diffuse Mississippi basin boundary Mississippi Basin
pinches off and slides over the northwestern Gulf. From there,
cyclogenesis produces cut-off low by mid week, battling the ridge to
the north as it makes slow forward progression back into the Deep
South. While there is some timing differences between the extended
models, there is good consensus of precipitation returning to the
area by late week and into next weekend. QPF continues to be heavily
dependent on the track of the cut off low and at this point still
expect there to be a tight gradient focused around the periphery of
the high pressure ridge.
Morgan
&&
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Fri Apr 7 2023
VFR cigs/vsbys this afternoon at all TAF locations. -SHRA/-TSRA
will be possible generally from 18Z to 02Z. SHRA becoming steady
RA will persist through end of TAF cycle. Cigs/vsbys drop to MVFR
after 00Z, and then gradually dropping to IFR with potential for
intermittent LIFR cigs. NW will shift to the NE around 22Z this
afternoon at ATL. Wind speeds will increase this afternoon and
overnight from 10 to 19KT gusting up to 29KT. Expect breezy
conditions Saturday with gusts up 20-26KT through the end of the
TAF cycle.
//ATL Confidence...18Z Update...
Medium confidence on -TSRA. Low confidence on LIFR cigs at some
locations. High confidence on remaining elements.
KAL
&&
.CLIMATE...
Issued at 331 PM EDT Fri Apr 7 2023
Records for 04-08
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 89 2015 50 2003 63 1983 27 2007
1989 1948
1902
KATL 87 2015 47 1902 67 1999 30 2007
KCSG 90 1947 56 1982 68 1911 32 2009
1929 1950
KMCN 90 1978 53 1982 66 1948 28 2007
1908
Records for 04-09
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 89 1919 48 2003 67 1999 32 2000
1972
KATL 86 2011 47 1899 68 1999 32 2000
1995 1896
KCSG 90 1946 56 1989 70 1999 34 2000
1927
KMCN 91 1978 53 1916 69 1999 32 2000
1899
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 45 49 42 62 / 90 100 70 10
Atlanta 46 50 43 62 / 90 100 70 10
Blairsville 44 50 40 62 / 90 80 50 0
Cartersville 46 52 42 65 / 100 90 50 0
Columbus 51 56 47 64 / 70 100 80 10
Gainesville 44 48 42 62 / 100 100 60 10
Macon 50 53 45 62 / 80 100 90 10
Rome 49 55 44 67 / 90 90 50 0
Peachtree City 46 52 42 62 / 80 100 70 10
Vidalia 52 57 47 60 / 80 90 90 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...KAL
LONG TERM....Morgan
AVIATION...KALHazardous weather outlook, Apr 7, 2:30 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 230 PM EDT Fri Apr 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 230 PM EDT Fri Apr 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon and tonight across much of north and portions of central Georgia. One or two or these could be strong to severe, with the primary threats being damaging winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated and scattered thunderstorms are expected across portions of the forecast area again on Saturday. Additionally, periods of heavy rainfall could lead to isolated flash flooding and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 7, 5:22 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Fri Apr 7 2023
GAZ074-076-085-086-097-072145-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
522 PM EDT Fri Apr 7 2023
...A strong thunderstorm will impact portions of northeastern
Laurens, northwestern Emanuel, southeastern Washington, Johnson and
southeastern Jefferson Counties through 545 PM EDT...
At 522 PM EDT, a strong thunderstorm was near Wrightsville, moving
northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Louisville, Wrightsville, Wadley, Bartow, Summertown, Kite, Spann,
Blundale, Pringle, Lovett, Three Points, Moxley, New Home, Meeks,
Brewton, Colemans Lake and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8274 3264 8287 3303 8236 3294 8227
3284 8232 3283 8230 3283 8226 3281 8225
3281 8223 3280 8221 3281 8217
TIME...MOT...LOC 2122Z 231DEG 38KT 3267 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:27 AM EDT | Special Weather Statement | FFC | Barrow, Jackson | 33 min |
| Apr 7, 6:04 AM EDT | Special Weather Statement | FFC | Jackson | 41 min |
| Apr 7, 5:22 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Apr 7, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington | 52 min |
| Apr 7, 7:58 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.